MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25194
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The reported complaint event originated from pmcf product evaluation survey for the angiovac system.A pmcf product evaluation survey for the angiovac system was received from the customer.Per the survey a serious patient adverse event occured during the angiovac procedure (removal of uim), however, there was no reported malfunction of the cannula or circuit during the procedure.No sample was returned for evaluation as there was no reported device malfunction.A definitive root cause for the event cannot be determined, pulmonary embolism is a known inherent risk for this type of procedure.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use are provided with this device and contains the following statements: warnings selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events: this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death, pulmonary embolism, ventricular perforation.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An angiodynamics clinical specialist reported an issue during an angiovac procedure, while using an angiovac c180 with obturator.The patient was being treated for chronic thrombus on their arterial leads.Embolization occurred after the thrombus material was captured by the angiovac and was too large in size to fit into the cannula.The material was wedged in the 26fr gore wire and embolized.The physician accidently pushed the material out of the gore dry seal when attempting to use wall section and wedge the material in more.Angiovac was pulled into the gds and out of the body.There was no material found in the filter or in the angiovac cannula or circuit.The gds did not bleed back which gave the indication that the material was potentially lodged in the gds.Before removing the gds, the physician wanted to reassure that the material wasn't just sitting at the distal tip, and decided to use wall suction to help pull the material further into the gds, prior to removal.During that process, the material was inadvertently dislodged from gds.It was identified on tee in the ra and then made its way to the left pulmonary artery.The patients hemodynamics did not change and appeared to tolerate the event.The physician decided to consult with a cardiologist and at this point decided to conclude the angiovac portion of the procedure and use an adjunctive device to retrieve the material from the left pulmonary artery.The patient tolerated that portion of the procedure as well and physicians were content with the result they achieved.Patient remained stable during after all equipment was removed.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key10777224
Report Number1317056-2020-00177
Device Sequence Number3261747
Product Code DWF
UDI-Device IdentifierH965251940
UDI-PublicH965251940
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number25194
Device Catalogue Number25194
Device Lot Number5595432R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR